Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS Mobile, AL

February 3, 2017

NWS Mobile, AL issued this small craft advisory at Feb 3, 2017, 8:39 PM CST. It took effect at Feb 3, 2017, 9:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2017, 8:39 PM CST (02:39 UTC)
In effect from
Feb 3, 2017, 9:00 PM CST
Expired
Feb 4, 2017, 7:00 AM CST
In force
10 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

321 
WHUS74 KMOB 040239 
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
839 PM CST FRI FEB 3 2017

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA...

.HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH TONIGHT LEADING
TO A STRONG OFFSHORE FLOW UNTIL SUNRISE SATURDAY. 

GMZ631-632-650-655-670-675-041200-
/O.NEW.KMOB.SC.Y.0008.170204T0300Z-170204T1300Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
839 PM CST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. 

* WINDS...18 TO 23 KNOTS. 

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
401 
WHUS74 KMOB 040922
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
322 AM CST SAT FEB 4 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF 
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END
OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA...

.HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH TONIGHT LEADING
TO A STRONG OFFSHORE FLOW UNTIL SUNRISE SATURDAY.

GMZ631-632-650-655-670-675-041300-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-170204T1300Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
322 AM CST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING...

* WINDS...18 TO 23 KNOTS.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
161 
WHUS74 KMOB 041253
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
653 AM CST SAT FEB 4 2017

...A SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CST...

.WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS.

GMZ631-632-650-655-670-675-041400-
/O.EXP.KMOB.SC.Y.0008.000000T0000Z-170204T1300Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
653 AM CST SAT FEB 4 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING...

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. SMALL CRAFT
ARE URGED TO EXERCISE CAUTION UNTIL WINDS DROP FURTHER TODAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 6:04 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 3, 6:04 PM CST, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
604 PM CST Fri Feb 3 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...VFR to MVFR cigs through early to mid evening
followed by VFR conditions through 05.00z. Winds will continue to
be north at 8 to 13 knots through 04.15z shifting mostly
northeast gradually diminishing to 4 to 6 knots through 05.00z.
32/ee

&&

.PREV DISCUSSION... /issued 323 PM CST Fri Feb 3 2017/

NEAR TERM /Now Through Saturday/...Cold front has pushed southward
well into the northern Gulf. Been dealing with extensive post
frontal stratus clouds for most of the day, but satellite trends
indicate that the back edge of the clouds was beginning to move
southeast across the forecast area. Considering satellite trends
and depth of drier air moving in from the north, skies clearing
tonight. In the wake of the front, a strong surface high pressure
system exits the plains and expands eastward to across the Ohio
River valley by daybreak Saturday. Lowering heights and a backing
wind profile in the boundary layer, noted in forecast soundings
tonight, signal a more established cold air advective process
with overnight lows sinking into the lower to mid 30s interior. A
few of the usually colder spots over the interior may see lows
close to freezing if winds lower enough. Closer to the coast,
upper 30s to lower 40s. Saturday looks to be mostly sunny with
daytime highs (upper 50s/lower 60s) being close to seasonal
normals. /10

SHORT TERM /Saturday night Through Monday night/...A southeasterly
surface wind develops late Saturday night into Sunday morning as
surface high pressure builds into the Southeastern States. A
southerly wind flow then continues through Monday night.
Increasing warm air advection and moisture across the area will
lead to overnight fog development which will increase in coverage
and density each night. Aloft...a broad zonal flow will prevail
with minor shortwave trough impulses rippling through which could
trigger some spotty light rain shower activity. Saturday night
low temperatures will trend toward climatological norms and then
trend increasingly warmer through Monday night.

LONG TERM /Tuesday Through Friday/...Tuesday through Tuesday
night could prove to be an active convective period as a cold
front is forecast to approach from the northwest Tuesday and move
across the forecast area Tuesday night into early Wednesday
morning. Current timing of the front will limit instability but
upper level forcing should prove strong enough to generate some
elevated thunderstorms. A dry period will follow in the wake of
the cold front Wednesday. A lot of variability in the extended
models with regards to the depth of the upper level
trough...strength of the surface high pressure and the amount of
cool air that will filter into the area following the front.
Trended current forecast package toward climatological norms
following the frontal passage and considerably warmer
in advance. /08

MARINE...Colder air surging southward off the coast tonight,
favors a northerly flow of moderate to strong strength. Will
place small craft should exercise caution headlines over Mobile
Bay and the Alabama/Northwest Florida open Gulf waters. High
pressure is forecast to slip east from the off the Mid-Atlantic
coast to the southeast over the weekend, which would favor a
light return flow set-up. The pressure difference between high
pressure over the southwest Atlantic and a large/strong frontal
low pressure system lifting up across the upper Mid-West by
Tuesday results in a strengthening southwest flow and building
seas. Chances of showers and storms to increase as well as
attendant cold front approaches from the west Tuesday and Tuesday
night. Cold frontal passage on Wednesday brings next wind shift.
/10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 3, 3:36 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CST FRI FEB 3 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-042145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
336 PM CST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD AND ALONG A COLD
FRONT TUESDAY AND TUESDAY NIGHT. THERE IS A LOW END POTENTIAL AT
THIS TIME FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL GENERALLY ALONG
AND NORTH OF HIGHWAY 84.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE
NECESSARY ON TUESDAY AND TUESDAY NIGHT.

GMZ630>635-650-655-670-675-042145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
336 PM CST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE OFFSHORE FLOW WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.